Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 8, 2017, 2:36 PM EDT for Albany County, Schenectady County, Schoharie County, New York. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 2:36 PM EDT (18:36 UTC)
- Expired
- Jul 8, 2017, 2:48 PM EDT
- In force
- 12 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 17 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
918
WUUS51 KALY 081836
SVRALY
NYC001-093-095-081915-
/O.NEW.KALY.SV.W.0088.170708T1836Z-170708T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
236 PM EDT SAT JUL 8 2017
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Southern Schenectady County in east central New York...
Northwestern Albany County in east central New York...
Northeastern Schoharie County in east central New York...
* Until 315 PM EDT
* At 235 PM EDT, a severe thunderstorm was located over Central
Bridge, or 7 miles east of Cobleskill, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, and power lines.
* This severe thunderstorm will be near,
Berne and Delanson around 250 PM EDT.
Duanesburg around 300 PM EDT.
Altamont around 305 PM EDT.
Voorheesville around 310 PM EDT.
Albany, Schenectady, Rotterdam, Scotia, Guilderland and Niskayuna
around 315 PM EDT.
Other locations impacted by this severe thunderstorm include West
Berne, Gifford, Knox, Quaker Street, Princetown, Becker Corners,
Schonowe, Hawthorne Hill, Sagendorf Corners and West Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
&&
LAT...LON 4284 7388 4283 7387 4268 7385 4262 7386
4263 7441 4274 7443
TIME...MOT...LOC 1835Z 260DEG 29KT 4270 7433
HAIL...<.75IN
WIND...60MPH
$$
KSL1 follow-up statement
759
WWUS51 KALY 081848
SVSALY
Severe Weather Statement
National Weather Service Albany NY
248 PM EDT SAT JUL 8 2017
NYC001-093-095-081858-
/O.CAN.KALY.SV.W.0088.000000T0000Z-170708T1915Z/
Schenectady NY-Albany NY-Schoharie NY-
248 PM EDT SAT JUL 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SCHENECTADY...
NORTHWESTERN ALBANY AND NORTHEASTERN SCHOHARIE COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4284 7388 4283 7387 4268 7385 4262 7386
4263 7441 4274 7443
TIME...MOT...LOC 1846Z 260DEG 29KT 4272 7419
$$
KSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:18 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 8, 1:18 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Albany NY 118 PM EDT Sat Jul 8 2017 .SYNOPSIS... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region to open the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... One cluster of storms has exited with just a few isolated reports of a few tree limbs and a couple of small trees down. New convection developing in central and northern NY but also the tail of the old convection is in the eastern Catskills and Helderbergs. This trailing shower and storm activity is expected to strengthen as it tracks into areas that have not seen any storms yet today and where it is most unstable, in the eastern Catskills, mid Hudson Valley, Berkshires and NW CT. Based on trends and mesoscale models, any thunderstorms that could reach toward severe criteria would be quite scattered at best. The activity looks to be timed to exit into central, eastern and southern New England by late afternoon. Quite a bit of sunshine outside of the showers and storms, so temperatures should be able to warm during the periods of sun, again contributing to the instability over the region. Just some minor adjustments to the forecast through this afternoon and will be keeping a close eye on the radar for potential severe thunderstorms. Thanks to surrounding offices and SPC for earlier coordination. Highs today will be in the mid 70s to lower 80s in the valley areas, with mid 60s to mid 70s over the mountains. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... Tonight...the showers dwindle over the forecast area especially over the southern Adirondacks, and southern Greens with the passage of the short-wave. High pressure will begin to build in from the Midwest. Dewpoints fall back into the upper 40s to 50s across the region. Some patchy fog may form where the winds decouple, and with clearing skies and recent wet ground. Lows will be in the 50s with a few upper 40s over the eastern Catskills and southern Adirondacks. Sunday...Cyclonic flow persists over the region with a weak disturbance increasing clouds over the northern zones. There maybe and isolated shower or sprinkle over the southern Adirondacks. High pressure will be building in from the Ohio Valley with fair and less humid conditions over the entire region. Highs will be a shade below normal with mid 70s to around 80F in the valleys, and mid 60s to lower 70s over the mountains. It will be breezy with west to northwest winds of 10 to 15 mph. Sunday night into Monday...Another cold front in the cyclonic flow with the broad upper level trough over southeastern Canada and the Northeast will approach the region. Isolated to scattered showers are possible north and west of the Capital Region Sunday night. The NAM/GFS/ECMWF are not in good agreement on the timing of the front sagging southward on Monday. The moisture convergence looks weak with the boundary on the NAM/GFS, and the sfc ridge may hang on south of the region most of the day. There is a slight to low chance of a shower or isolated thunderstorm across the forecast area. The better synoptic forcing is over the northern zones with the boundary, and some short-wave energy pivoting around the upper low. Lows will be cool in the 50s with highs in the 70s to lower 80s with a few mid 80s over the mid-Hudson Valley. Monday night...The cold front may become stationary over the region, and then lift back northward as a warm front, as a short-wave approaches from the Midwest and the lower Great Lakes Region. A chance of showers and a slight chc of thunderstorms was kept in the forecast with temps a bit milder in the upper 50s to mid 60s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The long-term period will be active with multiple short waves rotating around a long wave trough with the exception of brief ridging on Wednesday. Tuesday-Wednesday morning...A cold front will push through the area Tuesday afternoon and evening. This will bring chances for showers and thunderstorms to the area. There is the potential for some of these storms to become strong Tuesday afternoon with ample CAPE/LIs/TTs suggested by the GFS/ECMWF. However, mid level lapse rates are not very steep, on the order of 5-6.5 deg C/km being suggested by the GFS and ECMWF. Wednesday through Saturday night...Following the frontal passage, brief ridging and cooler/less humid air builds into the region. This should result in dry conditions with seasonable temperatures Wednesday afternoon. This reprieve from the wet weather appears to be short-lived as pieces of upper energy pass through the area Thursday through Saturday night, bringing additional chances for showers and thunderstorms through the end of the work week and into the weekend. Temperatures throughout the period will be seasonable with highs in the upper 70s and lower 80s and overnight lows in the 50s and 60s && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Scattered showers and thunderstorms in the region but so scattered indicating VCSH until clear evidence a thunderstorm will affect the TAF sites when amendments would be issued. Ceilings and visibilities are VFR outside of the showers and storms but brief 15-30 minutes bursts of rain and wind would bring conditions down to the MVFR/IFR range. So, again will amend if a thunderstorm is clearly tracking to the TAF sites. The scattered shower and thunderstorm activity is expected to exit after about 00Z-02Z when just scattered clouds above 3000 feet should prevail most of the night. Light winds and ground moisture could contribute to some fog toward daybreak and acknowledging some potential for fog between 06Z-12Z. After 12Z, VFR conditions return with just scattered clouds expected later in the morning and early afternoon. Winds will be light from the southwest at less than 8 KT through this afternoon but gusty in thunderstorms, perhaps up to 35 Kt. Winds will then become west and increase to 8-12 KT after the cold front passes late this afternoon and evening, with some gusts of 20-25 KT possible. Winds become light at less than 6 Kt tonight, then become southwest to west at 10 to 15 Kt Sunday morning. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA...TSRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... A cold front and a strong upper level disturbance will bring showers and isolated to scattered strong thunderstorms to the region today. A cooler and drier air mass will build into eastern New York and western New England tonight from the Midwest. High pressure will yield fair, dry, and less humid weather to close the weekend, as another cold front will bring isolated to scattered showers and thunderstorms back into the region for Monday. The RH values will only lower to 50 to 75 percent this afternoon, and then recover 85 to 100 percent tonight. In the drier air mass, the RH values will drop to 35 to 55 percent on Sunday. South to southwest winds at 5 to 15 mph this morning will shift into the west to northwest, and increase to 10-20 mph by the afternoon. The winds will be west at 5 mph or less tonight, and then increase from the west at 5 to 15 mph on Sunday. Winds will be stronger, and variable in direction in and near any thunderstorms. && .HYDROLOGY... No widespread problems are expected on the main stem rivers, but some locally heavy rainfall is possible today. Scattered showers and thunderstorms will occur today associated with a cold front and an upper level disturbance passing across the region. Additional areal rainfall amounts are expected to be generally between the one tenth and one half inch range through today, although locally higher amounts could occur, especially where any brief training and/or backbuilding of showers/storms materialize. This could lead to ponding of water in low lying, poor drainage and urban areas and also an isolated flash flood. Mainly dry conditions are expected Saturday night and Sunday, with the threat for additional isolated to scattered showers/thunderstorms increasing again Monday into Monday night with variable rainfall amounts depending on where any thunderstorms occur. A series of disturbances and including a cold front will bring greater chances of showers and thunderstorms on Tuesday with some locally heavy rainfall possible. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...NAS SHORT TERM...Wasula LONG TERM...JVM AVIATION...NAS FIRE WEATHER...KL/Wasula HYDROLOGY...KL/Wasula
Hazardous weather outlook, Jul 8, 1:27 PM EDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 127 PM EDT Sat Jul 8 2017 CTZ001-013-MAZ001-025-NYZ041>043-049-050-052>054-059>061-064>066-083- 084-VTZ013>015-091100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Saratoga-Northern Warren- Northern Washington-Eastern Schenectady-Southern Saratoga- Eastern Albany-Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 127 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Lake George Saratoga Region, the eastern Mohawk Valley, the Capital District, Mid Hudson Valley and the Taconics of east central New York and southern Vermont. .DAY ONE...This Afternoon and Tonight. There is a Slight Risk for Severe Thunderstorms this afternoon ahead of a cold front and an upper level disturbance. The main threat from these thunderstorms will be damaging wind gusts and large hail one inch in diameter or greater. The thunderstorms will move from the west to east at 30 to 35 mph. In addition, locally heavy downpours could lead to ponding of water in low lying, poor drainage and urban areas. An isolated flash flood is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation might be needed later this afternoon. NYZ032-033-038>040-047-048-051-058-063-082-091100- Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton- Montgomery-Schoharie-Western Schenectady-Western Albany- Western Greene-Western Ulster-Northern Fulton- 127 PM EDT Sat Jul 8 2017 This Hazardous Weather Outlook is for the southern Adirondacks, western and central Mohawk Valley, the Schoharie Valley, Helderbergs and eastern Catskills of east central New York. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon. Some of the thunderstorms may produce gusty winds and heavy rainfall. Some ponding of water on roadways and poor drainage flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms Tuesday, Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 8, 12:47 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
1247 PM EDT SAT JUL 8 2017
NYZ038-081745-
Southern Herkimer-
1247 PM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
At 1246 PM EDT, a strong thunderstorm was located near Cedarville, or
near Ilion, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will be near...
Herkimer around 1250 PM EDT.
Jordanville around 100 PM EDT.
Little Falls around 110 PM EDT.
Other locations impacted by this storm include Birmingham Corners,
Cullen, Spinnerville, Cedarville Station, Corrado Corners,
Starkville, North Ilion, South Columbia, East Winfield and Warren.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4304 7513 4305 7476 4304 7476 4303 7474
4299 7474 4287 7476 4290 7488 4284 7489
4282 7491 4291 7510 4286 7514 4286 7515
TIME...MOT...LOC 1646Z 276DEG 20KT 4295 7503
BGMSpecial weather statement, Jul 8, 1:08 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Albany NY
108 PM EDT SAT JUL 8 2017
NYZ032-033-081815-
Northern Herkimer-Hamilton-
108 PM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HAMILTON
AND NORTHERN HERKIMER COUNTIES...
At 107 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles south of Wawbeek to 9 miles west
of Big Moose. Movement was east at 15 mph.
These storms will remain over mainly rural areas of northern
Northern Herkimer and northwestern Hamilton Counties, including the
following locations: Hasbroucks, Nehasane, Russian Lake, Little
Rapids, Beaver River, Moshier Falls, Quaker Beach, Catlin Lake,
Deerland and Partlow.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4398 7426 4378 7482 4382 7514 4388 7514
4389 7512 4410 7451 4412 7428
TIME...MOT...LOC 1707Z 272DEG 11KT 4414 7431 4387 7509
BGMSpecial weather statement, Jul 8, 1:17 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
117 PM EDT SAT JUL 8 2017
NYZ038>040-081800-
Southern Fulton-Southern Herkimer-Montgomery-
117 PM EDT SAT JUL 8 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON...
SOUTHEASTERN HERKIMER AND MONTGOMERY COUNTIES...
At 117 PM EDT, a strong thunderstorm was located near Fort Plain, or
7 miles west of Canajoharie, moving east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
Fort Plain around 125 PM EDT.
Ames around 130 PM EDT.
Canajoharie and Ephratah around 135 PM EDT.
Fonda around 155 PM EDT.
Fort Johnson and Tribes Hill around 200 PM EDT.
Other locations impacted by this storm include Charleston, Cook
Corners, Fultonville, Church Corners, Rockwell Corners, Flat Creek,
Young Corners, Market Corners, Mindenville and Davys Corners.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4303 7483 4300 7410 4290 7408 4282 7425
4280 7426 4278 7429 4278 7439 4280 7453
4282 7458 4289 7485
TIME...MOT...LOC 1717Z 277DEG 24KT 4293 7472
BGMSpecial weather statement, Jul 8, 1:39 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT SAT JUL 8 2017
NYZ032-033-081845-
Northern Herkimer-Hamilton-
139 PM EDT SAT JUL 8 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 138 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Big Moose to 7 miles northeast of
Boonville. Movement was east at 45 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Old Forge and Alger Island Public Campground around 145 PM EDT.
Inlet, Eagle Bay and Limekiln Lake Campground around 150 PM EDT.
Eighth Lake Campground, Brown Tract Pond Campground and Nicks Lake
Campground around 155 PM EDT.
Raquette Lake and Golden Beach Campground around 200 PM EDT.
Lake Durant Campground and Lewey Lake Campground around 215 PM
EDT.
Indian Lake around 225 PM EDT.
Speculator around 240 PM EDT.
Other locations impacted by these storms include Eagle Nest, Atwell,
Perkins Clearing, Rudeston, West Canada Lakes, Minnehaha, Thendara,
Carter Station, First Lake and Herkimer Landing.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4379 7507 4378 7480 4398 7426 4397 7425
4392 7434 4381 7422 4383 7415 4381 7412
4380 7405 4374 7406 4373 7421 4364 7420
4342 7452 4349 7510 4372 7512
TIME...MOT...LOC 1738Z 274DEG 40KT 4379 7495 4357 7526
BGMSpecial weather statement, Jul 8, 1:57 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
157 PM EDT SAT JUL 8 2017
NYZ040-047>052-081900-
Eastern Albany-Eastern Schenectady-Schoharie-Western
Schenectady-Montgomery-Southern Saratoga-Western Albany-
157 PM EDT SAT JUL 8 2017
...AN CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
SCHENECTADY...NORTHERN ALBANY...SOUTHWESTERN SARATOGA...NORTHERN
SCHOHARIE AND SOUTHERN MONTGOMERY COUNTIES...
At 157 PM EDT, strong thunderstorms were clustered near Cherry
Valley, or 11 miles east of Cooperstown, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Sharon Springs around 205 PM EDT.
Cobleskill and Ames around 210 PM EDT.
Central Bridge around 220 PM EDT.
Delanson around 230 PM EDT.
Amsterdam and Duanesburg around 235 PM EDT.
Hagaman and Pattersonville-Rotterdam Junction around 240 PM EDT.
Glenville and Rotterdam Junction around 245 PM EDT.
Schenectady, Scotia and Niskayuna around 250 PM EDT.
Other locations impacted by these storms include Shakers,
Charleston, Beekman Corners, West Richmondville, Glenridge,
Hoffmans, Rockwell Corners, West Berne, Harding Crossing and
Engleville.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 88 between exits 19 and 23.
Interstate 90 near exit 1s.
Interstate 890 near exit 7.
Interstate 87 near exit 1, between exits 12-13 and 9-10, near exit
8A , and between exits 8-9 and 2-4, and near exit 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4298 7415 4298 7410 4300 7410 4302 7385
4299 7378 4283 7368 4268 7385 4255 7464
4260 7465 4264 7463 4275 7467 4283 7465
4284 7468
TIME...MOT...LOC 1757Z 251DEG 39KT 4273 7471
KSLSpecial weather statement, Jul 8, 2:29 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
229 PM EDT SAT JUL 8 2017
NYZ047-051-058-081915-
Western Greene-Schoharie-Western Albany-
229 PM EDT SAT JUL 8 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ALBANY...NORTH
CENTRAL GREENE AND SCHOHARIE COUNTIES...
At 228 PM EDT, strong thunderstorms were clustered near Jefferson, or
15 miles southwest of Cobleskill, moving east northeast at 40 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
This storm will be near...
Summit around 235 PM EDT.
Richmondville and North Blenheim around 240 PM EDT.
Cobleskill and Breakabeen around 245 PM EDT.
Middleburgh around 250 PM EDT.
Schoharie around 255 PM EDT.
Berne around 305 PM EDT.
Altamont around 310 PM EDT.
Other locations impacted by this storm include West Richmondville,
Shoefelt Corners, Baird Corners, West Berne, Huntersland,
Warnerville, Knox, Broome Center, West Fulton and Rensselaerville.
THIS INCLUDES Interstate 88 between exits 19 and 23.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4262 7463 4267 7464 4272 7423 4271 7420
4271 7419 4272 7418 4274 7403 4237 7417
4238 7451 4242 7462 4252 7471
TIME...MOT...LOC 1828Z 245DEG 44KT 4251 7469
KSLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:33 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 8, 5:13 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
| Jul 8, 5:48 AM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Jul 8, 6:21 AM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Jul 8, 7:08 AM EDT | Special Weather Statement | ALY | Schenectady | 52 min |
| Jul 8, 7:10 AM EDT | Special Weather Statement | ALY | Schenectady | 50 min |
| Jul 8, 8:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 46 min |
| Jul 8, 8:31 AM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Jul 8, 9:19 AM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 41 min |
| Jul 8, 9:53 AM EDT | Special Weather Statement | ALY | Schoharie | 52 min |
| Jul 8, 10:37 AM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 53 min |
| Jul 8, 11:13 AM EDT | Areal Flood Advisory | ALY | Albany, Saratoga, Schenectady | 2 hr |
| Jul 8, 11:29 AM EDT | Special Weather Statement | ALY | Rensselaer | 61 min |
| Jul 8, 12:47 PM EDT | Special Weather Statement | ALY | Otsego | 58 min |
| Jul 8, 1:08 PM EDT | Special Weather Statement | ALY | Hamilton | 67 min |
| Jul 8, 1:17 PM EDT | Special Weather Statement | ALY | Montgomery | 43 min |
| Jul 8, 1:39 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 66 min |
| Jul 8, 1:57 PM EDT | Special Weather Statement | ALY | Montgomery, Schenectady, Schoharie | 63 min |
| Jul 8, 2:29 PM EDT | Special Weather Statement | ALY | Schoharie | 46 min |
| Jul 8, 3:06 PM EDT | Special Weather Statement | ALY | Warren | 54 min |
| Jul 8, 3:10 PM EDT | Special Weather Statement | ALY | Albany | 50 min |
| Jul 8, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 44 min |
| Jul 8, 3:59 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Jul 8, 4:07 PM EDT | Special Weather Statement | ALY | Washington | 68 min |
| Jul 8, 4:53 PM EDT | Special Weather Statement | ALY | Putnam | 52 min |
| Jul 8, 4:57 PM EDT | Special Weather Statement | ALY | Hamilton | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.